MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that, during a csdh embolization procedure with the use of onyx and a headway duo microcatheter, the tip of one of the microcatheters broke off inside the patient.The microcatheter became embedded in the onyx cast less than 4 minutes after the start of the embolization, with the embolic agent surrounding it distally for a maximum of 3 minutes, that approximately 10-15 cm of the tip broke off during removal and remained in the middle meningeal artery.Clinically, the intravascular remnant in this location currently has no consequences for us.There was no reported injury or intervention and it had no influence to the patients outcome.
 
Additional Manufacturer Narrative
H11.Please note this mdr was originally submitted in error as only a product problem.B1, b2, and h1 were corrected to reflect serious injury as incident details indicate / determine that the catheter is not meant to be implanted in the patient.All other previously submitted data remains correct.
 
Event or Problem Description
This supplemental report is being submitted to only correct information in sections: b1, b2 and h1.Please see h2, h11.
 
Event or Problem Description
Supplemental report is being submitted to only correct information in sections: b1, b2 and h1.Please see h2, h11.
 
Additional Manufacturer Narrative
H11: please note this mdr was originally submitted in error as only a product problem.B1, b2 and h1 were corrected to reflect serious injury as incident details indicate/determine that the catheter is not meant to be implanted in the patient.All other previously submitted data remains correct.
 
Additional Manufacturer Narrative
Investigation conclusion: one radiographic image and photos of the device and packaging label were provided for review.The radiographic image shows an onyx cast with the broken microcatheter segment trapped inside it, which is consistent with the alleged product issue.The investigation found the microcatheter returned with residual onyx inside the hub.The shaft was found kinked at 65.0cm and 65.8cm from the strain relief and stretched, flattened, and broken at the distal tip, which is consistent with the customer-provided device image.The segment distal to the break was not returned.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinks, but the damage is consistent with the device experiencing forces that exceeded its yield strength.The physical evaluation of the device could not identify the conditions or circumstances that led to the distal tip damage, but the damage is consistent with the microcatheter tip becoming encased in solidified liquid embolic and experiencing retraction forces that exceeded its tensile strength.
 
Event or Problem Description
No additional information was received; however the evaluation of the returned device is completed.Please see h6 & h11.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22734253
Report Number2032493-2025-90377
Device Sequence Number9104299
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)250508(17)280430(10)0001080163
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001080163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/22/2025
10/03/2025
10/03/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/08/2025
10/08/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX 18
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale